# SDR 2010FA0001059

- Difficulty date: September 15, 2010
- Submitted: September 28, 2010
- Operation: General aviation
- Aircraft: N302HG
- Make and model: Hughes 269C1
- Aircraft serial: 0125
- Aircraft time: 2,632 hours
- Engine: Lyc HO360*
- Engine time: 1,332 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: AP
- How discovered: O
- Nature of condition: M, Y, B
- Precautionary procedure: A

## Discrepancy

THE OIL TEMP SPIKED ABOVE RED LINE AS THE HELICOPTER TURNED FINAL. AN IMMEDIATE LANDING WAS MADE. AS THE HELICOPTER TOUCHED DOWN, A LOUD NOISE WAS HEARD FOLLOWED BY SMOKE AND FIRE. THE FIRE WAS QUICKLY EXTINGUISHED. PARTS OF THE ENGINE CRANKCASE, ROD BEARING AND CONNECTING ROD WERE FOUND ON THE RAMP. INVESTIGATION OF THE ENGINE REVEALED A 4 INCH DIAMETER HOLE IN THE CRANKCASE BELOW THE NR 1 CYLINDER AND A 1 INCH HOLE BELOW THE NR 3 CYLINDER.
